I recently received Belotero under my eyes. The bags, lines, and sunken look are as bad as ever. How can I get a smooth look? (p

It's been 5 weeks since the injections. I am 30 years old. I've included pictures right after the injection so you can see the injection placements. The pictures are 1) before 2) 4 hours after 3) 5 weeks after

Doctor Answers 8

Laser resurfacing or Belotero


Thank you for your post.

At 5 weeks, the swelling post Belotero is worse than the pictures you provide before the product was injected.

I recommend that you have the hyaluronic acid filler dissolved with Vitrase. 

Following that, consider laser resurfacing.

Dr Karamanoukian

Belotero for the under eyes

It appears as if the Belotero was injected properly but you still have swelling.  I would wait another few weeks and if there is no improvement you may need to have the product reduced with Vitrase.  Best, Dr. Green

Belotero for Eyebags - still swollen

It looks like your Belotero was injected well, but you might have some edema or swelling that is giving your sub-optimal results. Belotero can sometime cause swelling in this area. Patients with swelling can try icing the lower lids, gentle massage from your nose to the outer corners and Zyrtec. If that doesn't work, make an appointment with the doctor that injected the filler. 

Dan Landmann, MD
Ridgewood Oculoplastic Surgeon
5.0 out of 5 stars 34 reviews

Belotero for under eye bags

Under eye bags can be caused by herniation or forward displacement of your natural occurring under eye fat pads. Appropriate or correct placement of dermal fillers can successfully reduce the appearance of under eye bags, hollowness, and dark circles. However if the filler is placed in an inappropriate location or a sub-optimal filler is used (meaning a filler that isn't optimal for that specific location in the face), then the results can be disappointing. I would return to your physician as either more filler can be added or a surgical intervention can be recommend (if that i something you would be interested in). 

Maryam Nazemzadeh, MD
McLean Oculoplastic Surgeon
5.0 out of 5 stars 2 reviews

Belotero

I did not think it is due to the type of filler that was used. Belotero works great on superficial lines like that. However, the pattern of your lines that close to your eyelash margin may be due to a portion of the orbicularis muscle becoming larger in that area. I would  suggest that you see a board-certified plastic surgeon or dermatologist with experience treating those muscles of the lower eyelids with Botox in order to relax them so that they stop creating that line on the lower eyelid. At this point a good evaluation will be your best , But you may need to have that filler dissolved in order to undercover the real problem.Good luck! 

Mark T. Boschert, MD
Saint Louis Plastic Surgeon
4.9 out of 5 stars 19 reviews

Unhappy with Belotero Injection

Thank you for sharing your question and posting the photos. The horizontal line beneath your eyes is particularly difficult to remove. Restylane Silk injected directly into the lines would possibly help soften them. For the tear troughs, you probably need a thicker product like Resylane. See an experienced injector with expertise around the eyes. Good luck.  

Under Eye Bags -- Belotero

From the photos, there does not appear to be much improvement after the Belotero.  You may need additional filler and most likely need lateral structural support.  Please return to your board certified dermatologist or plastic surgeon to further evaluate where there is a structural deficit. 

Best of luck,
Suneel Chilukuri, M.D.

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Dark Circles, Eyelid Wrinkles/Bags Treatment -- Restylane or Belotero with Cannulas, Clear+Brilliant, Eclipse Micropen, Viva

If you are unhappy with the filler please dissolve it and have it reinjected with cannulas to limit complications.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.